Alert archive / Wyoming / High Wind Warnings in 2010
High Wind Warning 18, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Dec 2, 2010, 11:15 AM MST for 5 counties in Wyoming. It took effect at Dec 2, 2010, 8:00 PM MST. It was in force for 18 hr. 18 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 2, 2010, 11:15 AM MST (18:15 UTC)
- In effect from
- Dec 2, 2010, 8:00 PM MST
- Expired
- Dec 3, 2010, 1:58 PM MST
- In force
- 18 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 3, 3:52 AM MST | NON-TSTM WND GST 65 | Esterbrook, WY | ESTERBROOK RAWS ELEV. 6597 FEET. SUSTAINED WIND AT TIME OF OBSERVATION WAS FROM THE WSW AT 34 MPH. |
| Dec 3, 8:36 AM MST | NON-TSTM WND GST 54 | 8 S Cheyenne, WY | RECORDED AT THE SENSOR ON WYO HILL ON I-25. SUSTAINED WINDS AT THIS TIME WERE 41 MPH. |
| Dec 3, 9:45 AM MST | NON-TSTM WND GST 56 | 13 Sw Cheyenne, WY | REPORTED FROM THE UPR SENSOR AT EMKAY. SUSTAINED WINDS WERE 50 MPH. |
| Dec 3, 9:53 AM MST | NON-TSTM WND GST 52 | Cheyenne, WY | SUSTAINED WINDS WERE 38 MPH. |
| Dec 3, 10:30 AM MST | HIGH SUST WINDS 53 | 13 Sw Cheyenne, WY | THE UPR SENSOR AT EMKAY REPORTED SUSTAINED WINDS AT OR ABOVE 40 MPH FROM 945 AM UNTIL 11 AM. THE PEAK GUST SO FAR TODAY HAS BEEN 56 MPH AT 945 AM. |
| Dec 3, 11:41 AM MST | HIGH SUST WINDS 44 | 8 S Cheyenne, WY | THE SENSOR AT WYO HILL REPORTED SUSTAINED WINDS AT OR ABOVE 40 MPH FROM 1041 AM TO 1141 AM. THE STRONGEST GUST SO FAR HAS BEEN 54 MPH AT 836 AM. |
| Dec 3, 2:00 PM MST | SNOW 2 | Little Snake River, WY | SNOTEL SITE. ELEV 8915 FT. SWE 0.2. SNOW TOTAL SINCE MIDNIGHT. |
| Dec 3, 2:00 PM MST | SNOW 2 | Sandstone Ranger Statio, WY | SNOTEL SITE. ELEV 8150 FT. SWE 0.2. SNOW TOTAL SINCE MIDNIGHT. |
| Dec 3, 2:00 PM MST | SNOW 2 | South Brush Creek, WY | SNOTEL SITE. ELEV 8440 FT. SWE 0.2. SNOW TOTAL SINCE MIDNIGHT. |
| Dec 3, 2:00 PM MST | SNOW 3 | Sage Creek Basin, WY | SNOTEL SITE. ELEV 7850 FT. SWE 0.3. SNOW TOTAL SINCE MIDNIGHT. |
| Dec 3, 2:00 PM MST | SNOW 4.8 | N Sand Lake, WY | SNOTEL SITE. ELEV 10050 FT. SWE 0.4. SNOW TOTAL SINCE MIDNIGHT. |
| Dec 3, 2:00 PM MST | SNOW 5 | Divide Peak, WY | SNOTEL SITE. ELEV 8880 FT. SWE 0.5. SNOW TOTAL SINCE MIDNIGHT. |
| Dec 3, 2:00 PM MST | SNOW 6 | 1 Sse Ryan Park, WY | BLACKHALL MOUNTAIN SNOTEL SITE. ELEV 9820 FT. SWE 0.5. SNOW TOTAL SINCE MIDNIGHT. |
| Dec 3, 2:00 PM MST | SNOW 7 | Webber Springs, WY | SNOTEL SITE. ELEV 9250 FT. SWE 0.7. SNOW TOTAL SINCE MIDNIGHT. |
| Dec 3, 2:00 PM MST | SNOW 7.2 | North French Creek, WY | SNOTEL SITE. ELEV 10130 FT. SWE 0.6. SNOW TOTAL SINCE MIDNIGHT. |
| Dec 3, 2:00 PM MST | SNOW 8.4 | 2 Ne Rob Roy Reservoir, WY | CINNABAR PARK SNOTEL SITE. ELEV 9574 FT. SWE 0.7. SNOW TOTAL SINCE MIDNIGHT. |
| Dec 3, 2:00 PM MST | SNOW 9.6 | Old Battle, WY | SNOTEL SITE. ELEV 10000 FT. SWE 0.8. SNOW TOTAL SINCE MIDNIGHT. |
| Dec 3, 2:00 PM MST | SNOW 10.8 | Brooklyn Lake, WY | SNOTEL SITE. ELEV 10240 FT. SWE 0.9. SNOW TOTAL SINCE MIDNIGHT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 6.3 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1467 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
048 WWUS75 KCYS 021815 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1115 AM MST THU DEC 2 2010 ...STRONG WINDS TO AFFECT PARTS OF SOUTHEAST WYOMING THIS EVENING THROUGH MID AFTERNOON ON FRIDAY... .STRONG WINDS IN THE UPPER ATMOSPHERE WILL MOVE OVER THE REGION THIS EVENING AND CONTINUE THROUGH MID AFTERNOON FRIDAY. AT THE SAME TIME...THERE WILL BE A LARGE DIFFERENCE IN PRESSURE AT THE SURFACE ACROSS THE CENTRAL ROCKIES. THE RESULT WILL BE HIGH WINDS OVER PARTS OF SOUTHEAST WYOMING THIS EVENING AND INTO MID AFTERNOON ON FRIDAY. WYZ103-104-106-110-116>118-030600- /O.UPG.KCYS.HW.A.0014.101203T0300Z-101203T2100Z/ /O.NEW.KCYS.HW.W.0018.101203T0300Z-101203T2100Z/ NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...MUDDY GAP...BORDEAUX...ARLINGTON... ELK MOUNTAIN...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK... HARRIMAN...WHITAKER...CHEYENNE 1115 AM MST THU DEC 2 2010 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 2 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS WILL BECOME STRONG THIS EVENING AND CONTINUE INTO MID AFTERNOON FRIDAY. * WINDS...WESTERLY WINDS OF 35 TO 45 MPH GUSTING TO 65 MPH ARE LIKELY OVER THE SOUTHERN LARAMIE RANGE AND FOOTHILLS...AND IN EASTERN AND NORTHERN PORTIONS OF CARBON COUNTY. WINDS OF 45 TO 50 MPH WITH GUSTS AROUND 70 MPH ARE EXPECTED IN THE NORTHERN LARAMIE RANGE. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES SHOULD TAKE THE NECESSARY PRECAUTIONS FOR THE POSSIBILITY OF VERY STRONG WINDS...PARTICULARLY ON INTERSTATE 80 NEAR ARLINGTON AND INTERSTATE 25 BETWEEN WHEATLAND AND CHUGWATER. SNOW SHOWERS ARE ALSO FORECAST TO OCCUR IN THE MOUNTAINS...SO AREAS OF BLOWING SNOW MAY REDUCE VISIBILITIES AND CREATE SLICK CONDITIONS ALONG INTERSTATE 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ105-030600- /O.NEW.KCYS.HW.W.0018.101203T0300Z-101203T2100Z/ SHIRLEY BASIN- INCLUDING THE CITY OF...MEDICINE BOW 1115 AM MST THU DEC 2 2010 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 2 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM MST FRIDAY. * TIMING...WINDS WILL BECOME STRONG THIS EVENING AND CONTINUE INTO MID AFTERNOON FRIDAY. * WINDS...WESTERLY WINDS OF 35 TO 45 MPH GUSTING TO 65 MPH ARE LIKELY. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES SHOULD TAKE THE NECESSARY PRECAUTIONS FOR THE POSSIBILITY OF VERY STRONG WINDS OVER THIS AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WEILAND
4 follow-up statements
183 WWUS75 KCYS 030321 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 821 PM MST THU DEC 2 2010 ...STRONG WINDS TO AFFECT PARTS OF SOUTHEAST WYOMING THROUGH MID AFTERNOON ON FRIDAY... .STRONG WINDS IN THE UPPER ATMOSPHERE WILL MOVE OVER THE REGION THROUGH MID AFTERNOON FRIDAY. AT THE SAME TIME...THERE WILL BE A LARGE DIFFERENCE IN PRESSURE AT THE SURFACE ACROSS THE CENTRAL ROCKIES. THE RESULT WILL BE HIGH WINDS OVER PARTS OF SOUTHEAST WYOMING THROUGH MID AFTERNOON ON FRIDAY. WYZ103>106-110-116>118-031200- /O.CON.KCYS.HW.W.0018.000000T0000Z-101203T2100Z/ NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX... ARLINGTON...ELK MOUNTAIN...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE 821 PM MST THU DEC 2 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST FRIDAY. * TIMING...WINDS WILL INCREASE OVERNIGHT AND CONTINUE THROUGH MID AFTERNOON FRIDAY. * WINDS...WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES SHOULD TAKE THE NECESSARY PRECAUTIONS FOR THE POSSIBILITY OF VERY STRONG WINDS OVER THIS AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ HAHN
712 WWUS75 KCYS 031000 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 300 AM MST FRI DEC 3 2010 ...STRONG WINDS TO AFFECT PARTS OF SOUTHEAST WYOMING THROUGH MID AFTERNOON TODAY... .STRONG WINDS IN THE UPPER ATMOSPHERE WILL MOVE OVER THE REGION THROUGH MID AFTERNOON TODAY. AT THE SAME TIME...THERE WILL BE A LARGE DIFFERENCE IN PRESSURE AT THE SURFACE ACROSS THE CENTRAL ROCKIES. THE RESULT WILL BE HIGH WINDS OVER PARTS OF SOUTHEAST WYOMING THROUGH MID AFTERNOON TODAY. WYZ103>106-110-116>118-032100- /O.CON.KCYS.HW.W.0018.000000T0000Z-101203T2100Z/ NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX... ARLINGTON...ELK MOUNTAIN...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE 300 AM MST FRI DEC 3 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. * TIMING...WINDS WILL INCREASE EARLY THIS MORNING AND CONTINUE THROUGH MID AFTERNOON TODAY. * WINDS...WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES SHOULD TAKE THE NECESSARY PRECAUTIONS FOR THE POSSIBILITY OF VERY STRONG WINDS OVER THIS AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ CARPENTER
026 WWUS75 KCYS 031952 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1252 PM MST FRI DEC 3 2010 ...STRONG WINDS TO AFFECT PARTS OF SOUTHEAST WYOMING THROUGH THIS EVENING... .STRONG WINDS IN THE UPPER ATMOSPHERE WILL MOVE OVER THE REGION THROUGH THIS EVENING. AT THE SAME TIME...THERE WILL BE A LARGE DIFFERENCE IN PRESSURE AT THE SURFACE ACROSS THE CENTRAL ROCKIES. THE RESULT WILL BE HIGH WINDS OVER PARTS OF SOUTHEAST WYOMING THROUGH MID AFTERNOON TODAY. THE WINDS IN SOUTHEAST WYOMING WILL DIMINISH IN THE MID TO LATE AFTERNOON WITH THE PASSAGE OF A COLD FRONT. WYZ103>106-110-116>118-032100- /O.CON.KCYS.HW.W.0018.000000T0000Z-101203T2100Z/ NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX... ARLINGTON...ELK MOUNTAIN...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE 1252 PM MST FRI DEC 3 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. * TIMING...STRONG WINDS WILL CONTINUE THROUGH MID AFTERNOON. * WINDS...WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH. * WIND REPORTS...WINDS GUSTED AS HIGH AS 55 MPH JUST TO THE SOUTH AND WEST OF CHEYENNE. SUSTAINED WINDS IN THOSE AREAS WERE BETWEEN 40 AND 45 MPH. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES SHOULD TAKE THE NECESSARY PRECAUTIONS FOR THE POSSIBILITY OF VERY STRONG WINDS OVER THIS AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ NEZ003-019>021-054-055-096-032245- /O.NEW.KCYS.WI.Y.0018.101203T1952Z-101204T0200Z/ BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- SOUTH SIOUX- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...AGATE 1252 PM MST FRI DEC 3 2010 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. * TIMING...STRONG WINDS WILL CONTINUE THROUGH THE EARLY EVENING. * WINDS...WEST TO NORTHWEST WINDS WILL BE SUSTAINED AT 30 TO 35 MPH WITH GUSTS TO 45 MPH. * WIND REPORTS...MANY PLACES IN THE PANHANDLE HAVE HAD SUSTAINED WINDS OF 30 TO 35 MPH SINCE 1230 PM WITH GUSTS TO 45 MPH. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES SHOULD TAKE THE NECESSARY PRECAUTIONS FOR THE POSSIBILITY OF STRONG WINDS OVER THE PANHANDLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WEILAND
973 WWUS75 KCYS 032058 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 158 PM MST FRI DEC 3 2010 ...STRONG WINDS WILL CONTINUE OVER MUCH OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THROUGH THIS EVENING... .STRONG WINDS IN THE UPPER ATMOSPHERE WILL BE OVER THE REGION THROUGH THIS EVENING. AT THE SAME TIME...THERE WILL BE A LARGE DIFFERENCE IN PRESSURE AT THE SURFACE ACROSS THE CENTRAL ROCKIES. THE RESULT WILL BE HIGH WINDS OVER PARTS OF SOUTHEAST WYOMING THROUGH MID AFTERNOON TODAY. THE WINDS IN SOUTHEAST WYOMING WILL DIMINISH THROUGH THE EARLY EVENING WITH THE PASSAGE OF A COLD FRONT. WYZ103>106-110-116>118-032200- /O.CAN.KCYS.HW.W.0018.000000T0000Z-101203T2100Z/ NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX... ARLINGTON...ELK MOUNTAIN...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE 158 PM MST FRI DEC 3 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. STRONG WESTERLY WINDS WILL CONTINUE OVER MUCH OF SOUTHEAST WYOMING THROUGH THE EARLY EVENING. THE WINDS HAVE GRADUALLY DIMINISHED SINCE MIDDAY OVER THE AREA AND THAT TREND SHOULD CONTINUE THROUGH THE EVENING HOURS. WIND GUSTS AS HIGH AS 50 MPH AT 145 PM OVER THE AREA WILL SLOWLY DIMINISH AND BY THE EARLY EVENING WILL BE UP TO ONLY AROUND 40 MPH. FOR THAT REASON...THE HIGH WIND WARNING WILL EXPIRE AT 2 PM. IN THE WARNED AREA...SUSTAINED WINDS HAVE BEEN BETWEEN 35 AND 45 MPH THIS MORNING WITH GUSTS BETWEEN 50 AND 55 MPH. $$ NEZ003-019>021-054-055-096-040200- /O.CON.KCYS.WI.Y.0018.000000T0000Z-101204T0200Z/ BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- SOUTH SIOUX- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...AGATE 158 PM MST FRI DEC 3 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. * TIMING...STRONG WINDS WILL CONTINUE THROUGH THE EARLY EVENING. * WINDS...WEST TO NORTHWEST WINDS WILL BE SUSTAINED AT 30 TO 35 MPH WITH GUSTS TO 45 MPH. * WIND REPORTS...MANY PLACES IN THE PANHANDLE HAVE HAD SUSTAINED WINDS OF 30 TO 35 MPH SINCE 1230 PM WITH GUSTS TO 45 MPH. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES SHOULD TAKE THE NECESSARY PRECAUTIONS FOR THE POSSIBILITY OF STRONG WINDS OVER THE PANHANDLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WEILAND
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 2, 10:56 AM MST, 19 minutes earlier.
Area forecast discussion, Dec 2, 10:56 AM MST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1056 AM MST THU DEC 2 2010
.UPDATE...WILL GO AHEAD AND UPGRADE THE HIGH WIND WATCH TO A HIGH
WIND WARNING SOON. THE 12Z MODELS STILL SUPPORT THE EVENT.
&&
.AVIATION...18Z TAF ISSUANCE...
VFR CONDITIONS WILL CONTINUE OVER THE CWA THROUGH 18Z FRIDAY. MID
AND HIGH CLOUDS WILL INCREASE AND LOWER OVER THE CWA DURING THAT
TIME...WITH CLOUD BASES BETWEEN 5 AND 8 THOUSAND FEET AGL AFTER 09Z
OVER CARBON AND ALBANY COUNTIES. WESTERLY SURFACE WINDS WILL GUST
AS HIGH AS 35 KNOTS THROUGH 03Z IN AREAS ALONG AND WEST OF THE
LARAMIE RANGE. WINDS IN THOSE AREAS WILL INCREASE AFTER 03Z WITH
SOME LOCATIONS GUSTING AS HIGH AS 50 KNOTS. WITH FAST WESTERLY WIND
FLOW ALOFT...MOUNTAIN WAVE CONDITIONS WILL BE LIKELY AFTER 03Z TO
THE LEE OF THE SNOWY RANGE AND LARAMIE PEAK.
&&
.PREVIOUS DISCUSSION.../ISSUED AT 528 AM MST THU DEC 2 2010/...
SHORT TERM...TODAY THROUGH FRIDAY NIGHT...
A FAIRLY QUIET DAY IS IN STORE FOR THE FORECAST AREA...AT LEAST
FOR THE FIRST HALF OF THE DAY. A BROAD UPPER LEVEL RIDGE IS MOVING
TOWARD THE CWA WITH THE UPPER LEVEL JET MOVING INTO THE WEST COAST
AS EVIDENT ON WATER VAPOR IMAGERY AND GOES SATELLITE DERIVED
WINDS. TEMPERATURES TODAY WILL BE SIMILAR IF NOT A FEW DEGREES
WARMER THAN YESTERDAY AS THE RIDGE SLOWLY BUILDS ALOFT...WITH EVEN
FURTHER WARMING FOR FRIDAY. SATELLITE IMAGERY AND OBSERVATIONS
THROUGHOUT THE INTERMOUNTAIN WEST CONTINUE TO SHOW A CONSTANT
STREAM OF MID AND HIGH CLOUDS OFF THE PACIFIC SO WILL MAINTAIN
PARTLY TO MOSTLY CLOUDY SKIES TODAY. EXPECT THE JET CORE TO MOVE
OVER WYOMING LATE TONIGHT AND INTO FRIDAY WITH AROUND 130KT WINDS
PROGGED BY THE MODELS. SNOW SHOWERS WILL DEVELOP OVER THE WESTERN
SLOPES BY FRIDAY MORNING AS UPSLOPE FLOW STRENGTHENS WITH THE
APPROACHING JET.
A SHORTWAVE MOVING ACROSS THE NORTHERN ROCKIES THURSDAY NIGHT AND
FRIDAY WILL DEEPEN THE LEESIDE SFC TROUGH IN ADDITION TO DEVELOPING
A WEAK SFC LOW OUT AHEAD. THIS WILL ACT TO STRENGTHEN THE LOW LEVEL
PRESSURE GRADIENT ALONG THE ROCKIES. COMBINED WITH STRONG FLOW ALOFT
AND A STRONG LOW LEVEL INVERSION SETTING UP...CAN EXPECT ANOTHER
ROUND OF VERY STRONG AND GUSTY WINDS FOR AREAS ALONG AND WEST OF THE
LARAMIE RANGE TONIGHT THROUGH TOMORROW. ISSUED A HIGH WIND WATCH FOR
THIS GENERAL AREA AS 700MB WINDS ARE PROGGED TO BE 50 TO 60KTS WITH
THE STABLE LAYER NEAR THE MOUNTAIN TOPS. THE LLVL GRADIENT WILL
TIGHTEN EVEN FURTHER AS THE SFC LOW DROPS SOUTHEAST OF THE AREA AND
DRAGS A COLD FRONT ACROSS THE CWA FRIDAY AFTERNOON SO ANTICIPATE THE
WINDS TO CONTINUE UNTIL FRONTAL PASSAGE. AFTER THE FRONT PASSES
THROUGH...WINDS WILL GRADUALLY EASE AS THE GRADIENT SLOWLY
RELAXES...WITH ONLY BREEZY NW WINDS ANTICIPATED FOR FRIDAY NIGHT.
ISOLATED SNOW SHOWERS WILL DEVELOP ALONG AND BEHIND THE FRONT IN
COLD AIR ADVECTION PATTERN THROUGH EARLY SATURDAY MORNING MAINLY IN
THE EASTERN PLAINS OF WYOMING. ANTICIPATE LIGHT ACCUMULATIONS
OVERALL...WITH AN INCH OR TWO THROUGH LATE FRIDAY IN THE HIGHER
PEAKS.
LONG TERM...SATURDAY THROUGH WEDNESDAY...
THE LONG TERM FORECAST BEGINS WITH A BREAK FROM THE WINDY
CONDITIONS FOLLOWING A FRONTAL PASSAGE LATE FRIDAY THAT WILL
RETURN BELOW NORMAL TEMPERATURES TO THE AREA AS AN UPSLOPE WIND
FLOW DEVELOPS ALONG AND EAST OF THE FRONT RANGE OF THE ROCKIES.
THE MEDIUM RANGE MODELS ARE IN GENERAL AGREEMENT THAT A SURFACE
HIGH OF 1035 MB TO 1040 MB STRENGTH WILL BE CENTERED OVER THE
DAKOTAS THROUGH THE WEEKEND. TEMPERATURES WILL REBOUND TO NEAR
NORMAL VALUES...IN THE LOWER 40S...SUNDAY. THEN MONDAY WILL BRING
MORE CLOUD COVER...COOLER THAN NORMAL TEMPERATURES...AND THE BEST
CHANCE FOR WIDESPREAD PRECIPITATION CHANCES AS THE ONLY UPPER
LEVEL TROUGH IN THE FORECAST CAUSES CYCLOGENESIS ACROSS COLORADO.
TUESDAY AND WEDNESDAY APPEAR TO BE DRY WITH NEAR NORMAL TO
SLIGHTLY ABOVE NORMAL TEMPERATURES DUE TO AN UPPER RIDGE
REDEVELOPING ACROSS THE WESTERN UNITED STATES.
&&
.AVIATION...12Z ISSUANCE...
VFR CONDITIONS WILL PREVAIL TODAY AND TONIGHT...BUT VERY STRONG
SOUTHWEST TO WEST WINDS ARE AGAIN EXPECTED TO DEVELOP ACROSS THE
HIGHER TERRAIN AND ADJACENT FOOTHILLS THIS EVENING AND INTO
FRIDAY.
&&
.FIRE WEATHER...STRONG AND GUSTY WESTERLY WINDS WILL DEVELOP
TONIGHT ALONG AND WEST OF THE LARAMIE RANGE. ISOLATED TO
SCATTERED SNOW SHOWERS WILL OCCUR IN THIS AREA AS WELL AS A FRONT
DROPS SOUTH ACROSS THE AREA ON FRIDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM 8 PM THURSDAY TO 2 PM FRIDAY FOR WYZ103-
WYZ104-WYZ105-WYZ106-WYZ110-WYZ116-WYZ117-WYZ118.
NE...NONE.
&&
SHORT TERM/FIRE WEATHER...RJM
LONG TERM/AVIATION...CARPENTER
UPDATE...WEILANDHazardous weather outlook, Dec 2, 11:00 AM MST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1100 AM MST THU DEC 2 2010 WYZ103-104-105-106-110-116>118-031315- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- 1100 AM MST THU DEC 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT WESTERLY WINDS WILL GUST AS HIGH AS 45 MPH THROUGH THE EARLY EVENING. STRONG AND GUSTY WINDS WILL RETURN TO THE AREA TONIGHT WHERE A HIGH WIND WARNING HAS BEEN POSTED. SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE POSSIBLE IN THE SOUTHERN LARAMIE RANGE AND ADJACENT FOOTHILLS...AND PORTIONS OF CARBON COUNTY. STRONGER WINDS GUSTING AROUND 70 MPH ARE POSSIBLE IN THE NORTHERN LARAMIE RANGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE HIGH WIND WARNING WILL CONTINUE THROUGH FRIDAY AFTERNOON FOR THE STRONG AND GUSTY SOUTHWEST WINDS ANTICIPATED ACROSS THE AREA. ISOLATED SNOW SHOWERS WILL OCCUR FRIDAY MORNING WEST OF THE LARAMIE RANGE. ALTHOUGH ONLY LIGHT ACCUMULATIONS ARE EXPECTED...THE STRONG WINDS MAY CREATE BLOWING SNOW CONDITIONS PARTICULARLY ALONG INTERSTATE 80 NEAR ARLINGTON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-119-031315- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY- EAST LARAMIE COUNTY- 1100 AM MST THU DEC 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ109-111>115-031315- CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- 1100 AM MST THU DEC 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT WESTERLY SURFACE WINDS WILL GUST AS HIGH AS 45 MPH THE REST OF TODAY AND TONIGHT OVER THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED SNOW SHOWERS WILL OCCUR ON FRIDAY WITH 2 TO 4 INCHES OF ACCUMULATION POSSIBLE ABOVE 8000 FT...AND AN INCH OR LESS IN THE VALLEYS. GUSTY WEST TO SOUTHWEST WINDS OF 40 TO 50 MPH ARE ALSO POSSIBLE THROUGH FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 5:22 AM MST | High Wind Watch | CYS | Albany, Carbon, Converse, Laramie, Platte | 6 hr |
Nearby
High Wind Warnings in Wyoming, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.